MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1210-6450S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that: "procedure: osteosynthesis for femoral neck fracture - placement of gamma long nail.During the operation, at the time of the aiming for the cervical screw, use of a threaded kirchner wire.Several sights are performed under x-ray control in front and in profile.During the operation, the smooth part and the threaded part broke, the distal tip was found in the nail eyelet.Consequence(s) of the adverse event : increase in the duration of the procedure.Radiation exposure ++ for the operating team and the patient.Recovery action(s) taken: recovery of the threaded tip under x-ray with a long instrument.Use of a new wire and completion of the procedure.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the identification of the device was confirmed based on the catalog # and the lot # marked.Major deformation can be observed on the k-wire, which is highly bent.The tip of the k-wire is broken off, with the fragment being returned.The surface of the breakage gives evidence of a ductile fracture, which is indicated by the major deformation of the k-wire's tip and a non-uniform fracture surface.A dimensional and a material integrity inspection show the device being in accordance with the specifications.Based on investigation, the root cause was attributed to an user related issue.The deformation and the breakage were likely caused by excessive bending and torsional load applied without the k-wire being well aligned.As a reminder, the instructions for use clearly state: " when inserting a k-wire, it is imperative to continuously check the position of its tip with an image intensifier.Fluoroscopy is also necessary whenever cannulated instruments are advanced over a k-wire.¿ ensure that bone debris does not accumulate in the cannulation of the instrument to reduce the risk of instrument binding on the k-wire." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
The customer reported that: "procedure: osteosynthesis for femoral neck fracture - placement of gamma long nail.During the operation, at the time of the aiming for the cervical screw, use of a threaded kirchner wire.Several sights are performed under x-ray control in front and in profile.During the operation, the smooth part and the threaded part broke, the distal tip was found in the nail eyelet consequence(s) of the adverse event : increase in the duration of the procedure radiation exposure ++ for the operating team and the patient recovery action(s) taken: recovery of the threaded tip under x-ray with a long instrument.Use of a new wire and completion of the procedure.".

Brand Name
K-WIRE GAMMA Ø3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15672664
Report Number0009610622-2022-00478
Device Sequence Number6462749
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1210-6450S
Device Catalogue Number12106450S
Device Lot NumberK0EFE91
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown